MAUDE Adverse Event Report: MEDTRONIC, INC INPUT PS INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC, INC INPUT PS INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number 070011
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anaphylactic Shock (1703); Stroke/CVA (1770); Reaction (2414)
Date of Event 04/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Four input introducers sheaths were used during an electrophysiologic procedure.Two 6 fr sheaths, one 5 fr sheath and one 7fr sheath were placed without complication.It was reported that immediately after flushing the sheaths and introducing an electrophysiologic catheter the patient suffered an anaphylactoid reaction characterised by profound hypotension, tachycardia, distressed breathing and urticarial skin reaction.The patient was stabilized.Recovery was prompt and the patient proceeded to have the electrophysiologic procedure undertaken.Post procedure the patient had a stroke.The patient has since returned to work but has impairment to one arm.It was queried if the device contained latex as the hospital are trying to establish what caused the reaction.
 
Additional Manufacturer Narrative
The first sign of a stroke occurring was right arm weakness which was noted immediately in the recovery room.The patient has since returned to work but has impairment to one arm.The electrophysiologist assessed that the stroke was not directly related to the input sheath devices.However, it was assessed that it was possible that the anaphylactic reaction at the commencement of the procedure produced an activated coagulated state which increased the risk of embolic events.Ablation within the left atrium is accepted as a possible cause for cerebrovascular events.If information is provided in the future, a supplemental report will be issued.

Brand Name
INPUT PS INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key9265328
Report Number1220452-2019-00142
Device Sequence Number11196296
Product Code DYB
UDI-Device Identifier00643169014589
UDI-Public00643169014589
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K132617
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2020
Device Catalogue Number070011
Device Lot Number51033036
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient Weight91